Alert archive / Ohio / Small Craft Advisories in 2012
Small Craft Advisory 17, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Feb 17, 2012, 9:49 PM EST. It took effect at Feb 18, 2012, 7:00 AM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2012, 9:49 PM EST (02:49 UTC)
- In effect from
- Feb 18, 2012, 7:00 AM EST
- Expired
- Feb 19, 2012, 3:51 AM EST
- In force
- 21 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
791 WHUS71 KCLE 180249 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 949 PM EST FRI FEB 17 2012 LEZ146>149-181100- /O.NEW.KCLE.SC.Y.0017.120218T1200Z-120219T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 949 PM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 4 AM EST SUNDAY. .WINDS AND WAVES...WINDS WILL INCREASE SATURDAY MORNING TO 10 TO 20 KNOTS FROM THE SOUTHWEST AND THEN GRADUALLY BECOME MORE WESTERLY. THIS WILL CAUSE THE WAVES TO BUILD TO BETWEEN 3 AND 5 FEET. THE WIND IS EXPECTED TO DIMINISH SATURDAY NIGHT ALLOWING WAVES TO SUBSIDE BELOW THE 4 FOOT THRESHOLD. THE LULL WILL BE SHORT LIVED AS WINDS ARE EXPECTED TO INCREASE ONCE AGAIN ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
5 follow-up statements
636 WHUS71 KCLE 180839 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 339 AM EST SAT FEB 18 2012 LEZ146>149-181645- /O.CON.KCLE.SC.Y.0017.120218T1200Z-120219T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 339 AM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST SUNDAY. .WINDS AND WAVES...SOUTHWEST WINDS 10 TO 20 KNOTS THIS MORNING WILL BECOME NORTHWEST 15 TO 25 KNOTS THIS AFTERNOON. THIS WILL CAUSE WAVES TO BUILD TO BETWEEN 3 AND 5 FEET. THE WIND IS EXPECTED TO DIMINISH TONIGHT ALLOWING WAVES TO SUBSIDE BELOW THE 4 FOOT THRESHOLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
961 WHUS71 KCLE 181415 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 915 AM EST SAT FEB 18 2012 LEZ146>149-182215- /O.CON.KCLE.SC.Y.0017.000000T0000Z-120219T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 915 AM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. .WINDS AND WAVES...WEST WINDS 10 TO 20 KNOTS WILL BECOME NORTHWEST 15 TO 25 KNOTS THIS AFTERNOON. THIS WILL CAUSE WAVES TO BUILD TO 4 TO 6 FEET. THE WIND IS EXPECTED TO DIMINISH TONIGHT ALLOWING WAVES TO SUBSIDE BELOW THE 4 FOOT THRESHOLD LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
058 WHUS71 KCLE 182010 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 310 PM EST SAT FEB 18 2012 LEZ146>149-190415- /O.CON.KCLE.SC.Y.0017.000000T0000Z-120219T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 310 PM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. .WINDS AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS WILL DIMINISH TO 5 TO 10 KNOTS AND BECOME NORTHEAST TONIGHT. WAVES OF 4 TO 6 FEET WILL SUBSIDE TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
591 WHUS71 KCLE 190232 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 932 PM EST SAT FEB 18 2012 LEZ146>149-190900- /O.CON.KCLE.SC.Y.0017.000000T0000Z-120219T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 932 PM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. .WINDS AND WAVES...NORTH WINDS 10 TO 20 KNOTS WILL DIMINISH TO 5 TO 10 KNOTS AND BECOME NORTHEAST OVERNIGHT. WAVES OF 4 TO 6 FEET WILL SUBSIDE TO 1 TO 3 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
139 WHUS71 KCLE 190851 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 351 AM EST SUN FEB 19 2012 LEZ146>149-191000- /O.CAN.KCLE.SC.Y.0017.000000T0000Z-120219T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 351 AM EST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA AS HIGH PRESSURE IS MOVING TOWARD LAKE ERIE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 6:35 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 17, 6:35 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
635 PM EST FRI FEB 17 2012
.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST AND ALLOW A COLD FRONT TO DROP
ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY LATE TONIGHT AND
SATURDAY. BROAD HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
SATURDAY NIGHT AND CONTINUE IN CONTROL OF OUR WEATHER INTO EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
5H JET IS MOVING ACROSS NORTHERN OHIO THIS EVENING. THIS COMBINED
WITH ADDITIONAL JET ENERGY DIVING INTO THE WESTERN GREAT LAKES HAS
BEEN ENOUGH TO CAUSE SNOW TO DEVELOP OVER LOWER MICHIGAN. THIS
AREA OF LIFT WILL MOVE EASTWARD ACROSS LAKE ERIE AND WILL LIKELY
CLIP NW PA TOWARD SUNRISE. ANY SNOWFALL LOOKS TO BE LIGHT BUT A
DUSTING IS POSSIBLE.
OTHERWISE IT APPEARS THAT CLOUD COVER WILL MOVE ACROSS THE REGION
OVERNIGHT. HAVE ONLY MADE MINOR CHANGES TO THE TEMPERATURES.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
SATURDAY BEGINS WITH A RATHER ENHANCED AREA OF LIFT ACROSS NERN
OHIO AND NWRN PA ALONG WITH PLENTY OF MOISTURE...JUST AHEAD OF THE
COLD FRONT. WOULD EXPECT AT LEAST SCATTERED SNOW SHOWERS ACROSS
THE AREA. LESS MOISTURE FARTHER SOUTHWEST ALONG AND AHEAD OF THE
FRONT SO WILL NOT HAVE ANY POPS THERE. SATURDAY AFTERNOON...850MB
TEMPS DROP TO -8 TO -10C. WITH LAKE ERIE WATER TEMPS AROUND +1C
DIFFERENTIAL NOT GREAT ENOUGH FOR ANY LAKE EFFECT...BUT WILL KEEP
LOW CHANCE POPS IN PLACE GIVEN THE MOISTURE IN THE AREA AND SOME
LASTING LIFT INTO THE EARLY AFTERNOON. BY SATURDAY EVENING HIGH
PRESSURE WILL BE BUILDING IN FROM THE WEST WITH STRONG SUBSIDENCE
AND DRY AIR MOVING IN. WILL DROP POPS BACK TO SLIGHT CHANCE ACROSS
NERN OHIO AND NWRN PA WITH FAIR SKIES ACROSS MUCH OF THE AREA.
SUNDAY THROUGH MONDAY NIGHT...HIGH PRESSURE CONTINUES TO BUILD IN.
MODELS DO SHOW A STORM SYSTEM STRENGTHENING ACROSS THE
SOUTHEASTERN STATES SATURDAY. THE LOW MOVES EAST OFF THE MID
ATLANTIC COAST...LIKELY THE CAROLINA COAST SUNDAY AFTERNOON.
MODELS DO BRING DEEP MOISTURE INTO THE SOUTHERN OHIO COUNTIES. AT
THIS POINT GFS...NAM...AND SREF ALL KEEP MOISTURE SOUTH TO FOR NOW
WILL REMAIN DRY WITH AT LEAST PARTLY CLOUDY/PARTLY SUNNY SKIES.
TEMPS REMAIN AROUND NORMAL THROUGH MONDAY.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AN UNSETTLED PATTERN WILL ESTABLISH ITSELF FOR THE EXTENDED PERIOD.
THE MODELS SHOW AN UPPER LEVEL LOW SETTLING OVER THE OHIO VALLEY FOR
THE MIDDLE PART OF THE WEEK. THE GFS SHOWS SEVERAL SHORT WAVES
MOVING THROUGH THE UPPER LEVEL TROF AND SEVERAL WEAK SURFACE LOWS IN
THE REGION THROUGH THE PERIOD. THE FAST FLOW AND MOVEMENT OF THESE
SYSTEMS WILL MAKE IT DIFFICULT TO TIME DURING THE EXTENDED PERIOD.
I WILL KEEP SCATTERED CHANCES OF PRECIPITATION THROUGH THE PERIOD.
THE PRECIP TYPE WILL BE TRICKY AS WELL. DEEP COLD AIR IS STILL NOT
EXPECTED OVER THE REGION. THE INITIAL PRECIPITATION
TYPE WILL BE RAIN. THE MODELS SHOW PROGRESSIVELY COLDER AIR WORKING
INTO THE REGION WED AND THU. 850MB TEMPERATURES ARE COLD ENOUGH TO
SUPPORT SNOW BUT MODEL DAYTIME TEMPERATURES ARE STILL FAIRLY WARM. I
WILL KEEP A MIX OF RAIN AND SNOW WED AND THU WITH A TRANSITION TO
SNOW ON THURSDAY AND FRIDAY.
&&
.AVIATION /00Z FRIDAY THROUGH WEDNESDAY/...
CLEAR SKIES WILL BE THE RULE FOR A SHORT PERIOD UNTIL THE NEXT
WEAK WIND SHIFT MOVES THROUGH THE AREA. AIR MASS BEHIND THE
BOUNDARY HARDLY ANY COLDER THAN THE AIR MASS IN FRONT. THIS
FEATURE WILL BRING WITH IT SOME MOISTURE TO PRODUCE TO MID LEVEL
CLOUD COVER. EXCEPTION WILL BE IN ERIE WHERE LAKE ERIE WILL LIKELY
SUPPLY SOME MOISTURE TO PRODUCE SOME SNOW SHOWER ACTIVITY TOMORROW
MORNING. CLOUDS CLEAR OUT FROM WEST TO EAST FOR A SHORT PERIOD OF
TIME AND THEN MODELS SUGGEST SOME WRAP AROUND MOISTURE AROUND 5000
FEET THAT WILL MOVE INTO THE REGION. WINDS SHIFT FROM SOUTH
SOUTHWEST TO MORE WESTERLY AFTER THE BOUNDARY PASSES. WE WILL ALSO
SEE AN INCREASE IN THE WINDS OVERNIGHT WITH AVERAGE WINDS AROUND
12 KNOTS EXPECTED.
OUTLOOK...VFR CONDITIONS EXPECTED SUNDAY AND MONDAY. NON-VFR
CONDITIONS POSSIBLE TUESDAY.
&&
.MARINE...
CONTINUED THE SMALL CRAFT ADVISORY UNTIL AS THERE ARE STILL
SUSTAINED WINDS OF 20 KNOTS EAST OF CONNEAUT. WINDS WILL DIE DOWN
QUICKLY TONIGHT AS HIGH PRESSURE MOVES QUICKLY ACROSS LAKE ERIE.
HIGH PRESSURE MOVES OFF THE MID ATLANTIC COAST SATURDAY ALLOWING A
COLD FRONT TO PUSH ACROSS THE LAKE. A SMALL CRAFT ADVISORY MAY BE
NEEDED AGAIN SATURDAY WITH A WEST TO NORTHWEST FLOW OF 10 TO 20
KNOTS BEHIND THE FRONT. WINDS DIMINISH QUICKLY SATURDAY NIGHT AS
ANOTHER RIDGE OF HIGH PRESSURE MOVES QUICKLY OVER THE LAKE. CHOPPY
CONDITIONS REDEVELOP SUNDAY. NORTHEAST FLOW DEVELOPS OVER LAKE AS
LOW PRESSURE MOVES ACROSS THE TENNESSEE VALLEY. FOR NOW WILL
CONTINUE NE FLOW OF 10 TO 15 KNOTS WITH WAVES OF 2 TO 4 FOOT.
HOWEVER...IF TRACK OF LOW IS FURTHER NORTH WINDS AND WAVES WILL BE
HIGHER. WINDS DIMINISH FROM THE WEST AGAIN MONDAY AS HIGH PRESSURE
MOVES OVER THE LAKE AGAIN. INCREASING SOUTHERLY WINDS ON TUESDAY
AHEAD OF AN APPROACHING COLD FRONT.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR LEZ148-
149.
&&
SYNOPSIS...TK
NEAR TERM...MULLEN
SHORT TERM...TK
LONG TERM...GARNET
AVIATION...LOMBARDY
MARINE...DJBHazardous weather outlook, Feb 17, 4:39 AM EST, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 439 AM EST FRI FEB 17 2012 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-180945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 439 AM EST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.